Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2000, 3:33 PM MDT for Saguache County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2000, 3:33 PM MDT (21:33 UTC)
- Expired
- Aug 22, 2000, 4:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 222134 SVRPUB COC109-222230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO * UNTIL 430 PM MDT * AT 333 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 14 MILES WEST OF SAGUACHE...OR ABOUT 39 MILES SOUTHWEST OF SALIDA...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE... SAGUACHE AROUND 400 PM MDT MOFFAT AROUND 430 PM MDT AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAXT...LON 3818 10644 3801 10653 3775 10592 3819 10589
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:05 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 22, 2:05 PM MDT, 1 hour 28 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 205 PM MDT TUE AUG 22 2000 THE FORECAST CHALLENGE FOR THIS CYCLE WILL BE DETERMINING WHICH DAY...IF ANY...THAT POPS CAN BE REMOVED FROM THE EXTENDED FORECAST FOR THE PLAINS. THE ATMOSPHERE REMAINS CONDITIONALLY UNSTABLE TODAY OVER MUCH OF THE AREA. THE GOES SOUNDING DATA AT 1800 UTC INDICATED CAPE OF 1000-2500 J/KG OVER THE ARKANSAS VALLEY AND PLAINS...WITH 500-1000 J/KG IN THE SAN LUIS VALLEY. RUC IPV ANALYSES AND SATELLITE IMAGERY INDICATED ONE UPPER DISTURBANCE OVER NE UT WITH TWO WEAKER DISTURBANCES OVER SE CO AND CNTRL NM. THE SE CO DISTURBANCE MAY HELP SUPPRESS CONVECTIVE DEVELOPMENT THIS AFTERNOON DUE TO SUBSIDENCE...WITH THE CNTRL NM DISTURBANCE MOVING UP THIS EVENING. THE RUC SHOWS THIS DISTURBANCE MOVING NE THRU SE CO LATE THIS EVENING...SO ACTIVITY SHOULD DIMINISH FROM W TO E ACROSS THE PLAINS LATE THIS EVENING. THE KPUX WSR-88D REFLECTIVITY WAS SHOWING A LOW LEVEL BOUNDARY FROM SE FREMONT COUNTY INTO SW PUEBLO COUNTY...WITH ANOTHER BOUNDARY ACROSS THE WRN LAS ANIMAS COUNTY BORDER EXTENDING INTO SE PUEBLO COUNTY. THIS WAS HELPING TO FOCUS THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON IN THESE AREAS. THUS...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING OVER A BROAD AREA...WITH ACTIVITY LINGERING INTO THE EARLY MORNING HOURS IN THE FAR ERN PLAINS. FWC TEMPERATURES TONIGHT LOOK OKAY. ON WEDNESDAY...THE UPPER HIGH CONTINUES DEVELOPING NWWD INTO THE GREAT BASIN AND NRN ROCKIES...WITH THE MONSOONAL PLUME CONTINUING OVER CO. BY THURSDAY...THE MODELS WANT TO CENTER THE HIGH OVER CO... WHICH SHOULD TEND TO REDUCE THUNDERSTORM COVERAGE. HOWEVER... MOISTURE WILL REMAIN TRAPPED UNDER THE RIDGE...WITH THE GENERAL "MONSOON" CIRCULATION CONTINUING. THIS WILL ALLOW FOR AT LEAST ISOLD TO SCATTERED DIURNAL THUNDERSTORM ACTIVITY OVER THE FORECAST AREA. THERE SHOULD BE LITTLE CHANGE IN SURFACE MAX TEMPERATURES WITH PERSISTENT 700 MB TEMPERATURES. EXTENDED(FRI-SUN): THERE REALLY IS NO CHANGE IN THE PATTERN FROM WEDNESDAY ON INTO SATURDAY...WITH THE MRF NUDGING THE UPPER HIGH EWD ON SUN IN RESPONSE TO AN UPPER LOW PUSHING ONTO THE CANADA COAST/PACIFIC NW COAST. THUS...A PERSISTENCE FORECAST IS IN ORDER FOR BOTH TEMPERATURES AND POPS. .PUB...NONE. HAYNES
In the hours before
Special weather statement, Aug 22, 11:55 AM MDT, 3 hours 38 minutes before
COZ058>081-221900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT TUE AUG 22 2000 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING... MID AND UPPER LEVEL MONSOONAL MOISTURE WILL CONTINUE TO BE LOCATED OVER CENTRAL COLORADO TODAY...WITH MINOR DISTURBANCES ROTATING THROUGH THE FLOW. THESE DISTURBANCES...ALONG WITH DAYTIME HEATING... WILL AID IN SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SCATTERED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN AND CENTRAL MOUNTAINS EARLY THIS AFTERNOON...AND SPREAD ACROSS THE ADJACENT EASTERN PLAINS LATER IN THE AFTERNOON AND INTO THE EVENING. AT THIS TIME...STORMS WHICH DO FORM ARE NOT EXPECTED TO BECOME SEVERE. THEY WILL HOWEVER...BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 57 min |
| Aug 22, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.